Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Melbourne, FL

December 28, 2011

NWS Melbourne, FL issued this small craft advisory at Dec 28, 2011, 10:47 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 10:47 AM EST (15:47 UTC)
Expired
Dec 28, 2011, 4:21 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WHUS72 KMLB 281547
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1047 AM EST WED DEC 28 2011

AMZ550-552-555-570-572-575-290000-
/O.NEW.KMLB.SC.Y.0036.111228T1547Z-111229T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1047 AM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.


* WINDS AND SEAS: NORTHWEST WINDS BETWEEN 20 AND 25 KNOTS WILL
  DIMINISH THROUGH LATE AFTERNOON. THESE WINDS WILL CREATE SHORT
  PERIOD WAVES OF BETWEEN 5 AND 8 FEET AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
361 
WHUS72 KMLB 282121
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EST WED DEC 28 2011

AMZ570-572-575-290300-
/O.CAN.KMLB.SC.Y.0036.000000T0000Z-111229T0300Z/
/O.NEW.KMLB.SW.Y.0016.111228T2121Z-111229T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
421 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM
EST THIS EVENING.

* WINDS AND SEAS: NORTHWEST WINDS BETWEEN 10 AND 15 KNOTS WILL
  DIMINISH THROUGH LATE AFTERNOON. THESE WINDS WILL CREATE SHORT
  PERIOD WAVES OF BETWEEN 5 AND 7 FEET AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

AMZ550-552-555-282230-
/O.CAN.KMLB.SC.Y.0036.000000T0000Z-111229T0300Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
421 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 9:35 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Dec 28, 9:35 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EST WED DEC 28 2011

.DISCUSSION...
LARGE HI PRES RIDGE OVER THE GOMEX/DEEP SOUTH WILL GENERATE A DEEP
NWRLY FLOW ACRS CENTRAL FL TODAY. POST FRONTAL AIRMASS IS VERY DRY
AND STABLE WITH PW VALUES BTWN 0.2"-0.5" AND A 15-20C SUBSIDENCE
INVERSION IN THE H95-H75 LYR.

PGRAD WILL WEAKEN SIGNIFICANTLY AS THE SFC/LOW LVL RIDGE PUSHES EWD
THRU THE DAY. STRONG RADIATIONAL COOLING ANTICIPATED OVERNIGHT WITH
CLEAR SKIES AND LIGHT/CALM WINDS EXPECTED. PATCHY FROST IS A GOOD
BET WITH SFC DEWPOINTS IN THE M/U30S...WILL INCLUDE IN THE MORNING
UPDATE.

&&

.AVIATION...
THRU 29/12Z...VFR ALL SITES.

&&

.MARINE...
LATEST OBS FROM THE LCL BUOY NETWORK SHOW NW WINDS HOVERING AROUND
20KTS WITH GUSTS TO 25KTS. THE NW COMPONENT IS WORKING AGAINST THE
SRLY GULF STREAM TO GENERATE VERY ROUGH SEAS...4-6FT NEARSHORE WITH
DOMINANT PDS ARND 6SEC...6-8FT OFFSHORE WITH DOMINANT PDS ARND 7SEC.
BOATING CONDITIONS WILL IMPROVE THRU THE DAY AS HIGH PRES BUILDS
INTO THE AREA AND SFC/BNDRY LYR WINDS DIMINISH. HOWEVER...CURRENT
CONDITIONS ARE QUITE TREACHEROUS AND WARRANT AN EXTENSION OF THE SCA
FOR ANOTHER 12HRS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  40  64  44 /   0   0   0   0
MCO  63  41  67  46 /   0   0   0   0
MLB  65  45  68  50 /   0   0   0   0
VRB  64  45  69  52 /   0   0   0   0
LEE  62  36  65  44 /   0   0   0   0
SFB  62  38  66  46 /   0   0   0   0
ORL  63  40  67  47 /   0   0   0   0
FPR  65  45  69  53 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWEN
Hazardous weather outlook, Dec 28, 4:09 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
409 AM EST WED DEC 28 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-281500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
409 AM EST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH LATE
MORNING AS NORTHWEST WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS AND
HAZARDOUS SEAS CONTINUE OVER THE LOCAL ATLANTIC WATERS. WINDS ARE
EXPECTED TO DIMINISH BY LATE MORNING WITH SEAS SUBSIDING THROUGH
THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEASONABLY COOL TEMPERATURES WILL CONTINUE THROUGH LATE WEEK
BEFORE RETURNING TO ABOVE NORMAL FOR THE WEEKEND. ANOTHER COLD
FRONTAL BOUNDARY WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH
COOLER TEMPERATURES AND HAZARDOUS MARINE CONDITIONS RETURNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:21 PM ESTSmall Craft Advisory for Hazardous SeasMLB3 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.